Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 412, NWS Atlanta, GA

August 11, 20094 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 11, 2009, 9:13 PM EDT for 4 counties in Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2009, 9:13 PM EDT (01:13 UTC)
Expired
Aug 11, 2009, 10:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Barrow County, GA, Clarke County, GA, Jackson County, GA, Oconee County, GA

The radar

The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 9:15 PM EDTHAIL 1Statham, GALASTED FOR AT LEAST FIVE MINUTES.
Aug 11, 9:23 PM EDTTSTM WND GST 61Statham, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 120113
SVRFFC
GAC013-059-157-219-120200-
/O.NEW.KFFC.SV.W.0412.090812T0113Z-090812T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EDT TUE AUG 11 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BARROW COUNTY IN NORTH CENTRAL GEORGIA
  CLARKE COUNTY IN NORTHEAST GEORGIA
  SOUTH CENTRAL JACKSON COUNTY IN NORTHEAST GEORGIA
  OCONEE COUNTY IN NORTHEAST GEORGIA

* UNTIL 1000 PM EDT

* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  STATHAM...MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOGART...NORTH HIGH SHOALS...ATHENS...BISHOP...WATKINSVILLE AND
  WHITEHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3401 8344 3395 8327 3390 8324 3381 8330
      3377 8328 3372 8331 3370 8341 3372 8345
      3380 8348 3383 8356 3388 8359 3394 8372
      3405 8363
TIME...MOT...LOC 0113Z 299DEG 14KT 3395 8357

$$
1 follow-up statement
000 
WWUS52 KFFC 120135
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT TUE AUG 11 2009

GAC013-157-120143-
/O.CAN.KFFC.SV.W.0412.000000T0000Z-090812T0200Z/
BARROW GA-JACKSON GA-
935 PM EDT TUE AUG 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL JACKSON
AND EASTERN BARROW COUNTIES IS CANCELLED...

THE SEVERE STORM HAS MOVED EAST OF THE AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3401 8344 3395 8327 3393 8327 3390 8324
      3381 8330 3377 8328 3372 8331 3370 8341
      3372 8345 3380 8347 3384 8356 3388 8359
      3391 8364
TIME...MOT...LOC 0133Z 301DEG 15KT 3391 8345

$$

GAC059-219-120200-
/O.CON.KFFC.SV.W.0412.000000T0000Z-090812T0200Z/
OCONEE GA-CLARKE GA-
935 PM EDT TUE AUG 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CLARKE AND OCONEE COUNTIES...

AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED 
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS LARGE STORM STRETCHED 
FROM NEAR BEECHWOOD HILLS TO NEAR BISHOP...AND MOVING SOUTHEAST AT 
15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
HIGH SHOALS...ATHENS...STATE BOTANICAL GARDEN OF GEORGIA...
WATKINSVILLE...BISHOP...WHITEHALL...FARMINGTON...SALEM...ROSE HILL
AND BARNETT SHOALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3401 8344 3395 8327 3393 8327 3390 8324
      3381 8330 3377 8328 3372 8331 3370 8341
      3372 8345 3380 8347 3384 8356 3388 8359
      3391 8364
TIME...MOT...LOC 0133Z 301DEG 15KT 3391 8345

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:25 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 11, 7:25 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT TUE AUG 11 2009

.UPDATE...
CONVECTION DECREASING ACROSS THE FORECAST AREA. CHANCES STILL PRETTY
GOOD FOR BETTER COVERAGE TO MOVE IN AFTER MIDNIGHT...BUT I WILL BE
ISSUING A QUICK UPDATE TO LOWER POPS FOR THE EVENING PERIOD.
OTHERWISE NO MAJOR CHANGES MADE AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 630 PM EDT TUE AUG 11 2009/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
A WEAK SURFACE TROUGH WILL SETTLE INTO NORTH GEORGIA THROUGH TONIGHT
BECOMING STATIONARY OVER THE FORECAST AREA THROUGH THURSDAY. UPPER
TROUGH CONTINUES TO DIG INTO THE MISSISSIPPI VALLEY AND WILL SLOWLY
PUSH EAST THROUGH THE SHORT TERM FORECAST PERIOD. RAIN CHANCES WILL
REMAIN PRETTY GOOD THROUGH THE PERIOD. BEST CHANCES APPEAR TO BE
WEDNESDAY THROUGH WEDNESDAY NIGHT WHEN SURFACE TROUGH AND UPPER
TROUGH REMAIN THEIR SHARPEST. BY THURSDAY THE SURFACE TROUGH IS
FORECAST TO BE WASHING OUT WHILE THE UPPER TROUGH BEGINS GETTING
SQUEEZED NORTHEAST BY THE EXPANDING WESTERN U.S. AND WESTERN ATLANTIC
RIDGES.

LONG TERM /FRIDAY THROUGH TUESDAY/...
WESTERN U.S AND WESTERN ATLANTIC RIDGES MERGE OVER THE EASTERN U.S.
THROUGH THE EXTENDED FORECAST PERIOD BUT GEORGIA REMAINS UNDER A
WEAKNESS...FOR LACK OF A BETTER TERM...IN THE RIDGE LEFT OVER FROM
THE OLD UPPER TROUGH. SURFACE RIDGE ALSO BUILDS BACK INTO THE REGION
FROM THE WESTERN ATLANTIC...BUT AMPLE MOISTURE SHOULD BE AVAILABLE
FOR CHANCE...MAINLY DIURNAL...POPS THROUGH THE EXTENDED FORECAST
PERIOD.

AVIATION...
WEAK BOUNDARY ACROSS THE AREA WILL PROVIDE FOCUS FOR POSSIBLE
CONVECTION THIS EVENING...BUT SHOULD DIE OUT OVERNIGHT. WITH UPPER
DISTURBANCE MOVING IN ON TUESDAY...CONVECTION MAY BEGIN EARLIER...
WILL CONTINUE WITH PROB30 FOR THE LATE MORNING HOURS...WITH TEMPO
TSRA IN THE AFTERNOON. MOSTLY VFR CIGS/VSBY EXCEPT WHEN
THUNDERSTORMS MOVE...BUT THEN MAINLY MVFR EXCEPT FOR EXTREMELY
TEMPORARY CONDITIONS. EXPECT A WIND SHIFT FROM NORTHWESTERLY TO
NORTHEASTERLY LATE MORNING...SOMETIME 14-16Z.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  89  69  85  70 /  30  60  50  50  40
ATLANTA         75  85  70  86  72 /  40  60  50  40  30
BLAIRSVILLE     70  78  65  83  66 /  40  60  40  40  30
CARTERSVILLE    71  85  67  88  68 /  50  60  40  30  20
COLUMBUS        75  90  72  89  73 /  40  60  50  40  30
GAINESVILLE     73  83  67  84  70 /  30  60  50  40  30
MACON           74  91  72  89  73 /  20  60  50  50  40
ROME            72  88  68  89  68 /  50  60  40  30  20
PEACHTREE CITY  72  86  69  87  69 /  40  60  50  40  20
VIDALIA         75  90  72  88  73 /  20  60  50  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Aug 11, 5:00 AM EDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT TUE AUG 11 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT TUE AUG 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER PARTS OF NORTH GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL EXIT THE AREA TODAY. A SURFACE TROUGH WILL
CONTINUE OVER NORTH TO CENTRAL GEORGIA. A COLD FRONT WILL MOVE TO
FAR NORTH GEORGIA WEDNESDAY MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS. FREQUENT LIGHTNING AND BRIEF HEAVY RAIN CAN ALSO BE EXPECTED
WITH THUNDERSTORMS. THE MOST LIKELY LOCATION FOR SEVERE
THUNDERSTORMS WILL BE FROM MARIETTA TO GAINESVILLE AND NORTH...THIS
AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS CAN BE EXPECTED
ACROSS THE AREA THIS AFTERNOON INTO TONIGHT.

.DISCUSSION...
ABUNDANT MOISTURE OVER THE AREA WILL FUEL THE POTENTIAL FOR
SCATTERED THUNDERSTORMS. CAPES WILL INCREASE TO THE 1000 TO 2000
RANGE WITH LIFTED INDICES OF MINUS 3 TO MINUS 7. THIS WILL ALLOW FOR
SCATTERED THUNDERSTORMS TO DEVELOP. A SHORT WAVE COULD AFFECT NORTH
GEORGIA GIVING POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BDL

In the hours before

Special weather statement, Aug 11, 5:21 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT TUE AUG 11 2009

GAZ052-066-112215-
521 PM EDT TUE AUG 11 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 45 MPH WINDS IN
TROUP AND HEARD COUNTIES UNTIL 615 PM EDT...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENN...MOVING EAST AT 15 MPH.

WIND GUSTS OF 45 MPH...FREQUENT LIGHTNING AND PEA SIZED HAIL ARE
LIKELY AS THIS STORM MOVES ACROSS NORTH TROUP AND SOUTH HEARD
COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE WARESVILLE... TEXAS... GLENN...WARES CROSSROADS...
HILLCREST... LAGRANGE...HARRISONVILLE...CORINTH...BIG SPRINGS...
MOUNTVILLE...LOUISE AND HOGANSVILLE.
Special weather statement, Aug 11, 5:41 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT TUE AUG 11 2009

GAZ086-112215-
541 PM EDT TUE AUG 11 2009

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 40 MPH AND FREQUENT
LIGHTNING IN EMANUEL COUNTY UNTIL 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THREE POINTS...AND MOVING EAST AT 10 MPH.

WIND GUSTS OF 40 MPH AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM
MOVES ACROSS MAINLY NORTHEAST AND EAST CENTRAL EMANUEL COUNTY
THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
THREE POINTS... CANOOCHEE AND GARFIELD.
Special weather statement, Aug 11, 5:54 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT TUE AUG 11 2009

GAZ086-112215-
554 PM EDT TUE AUG 11 2009

...SIGNIFICANT WEATHER ALERT CONTINUES FOR SMALL HAIL...FREQUENT
LIGHTNING AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 615 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE THUNDERSTORM THAT STRETCHED FROM NEAR CANOOCHEE TO NEAR
MODOC...AND MOVING EAST SOUTHEAST AT 10 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THIS STORM MOVES ACROSS NORTHEAST AND EAST CENTRAL EMANUEL COUNTY
THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MODOC... CANOOCHEE... TWIN CITY AND GARFIELD.
Special weather statement, Aug 11, 6:50 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT TUE AUG 11 2009

GAZ012-013-020-021-112345-
650 PM EDT TUE AUG 11 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
45 MPH WINDS IN PARTS OF CHEROKEE...BARTOW...PICKENS AND GORDON
COUNTIES UNTIL 745 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE STRONG THUNDERSTORM THAT STRETCHED FROM NEAR FOLSOM TO NEAR
FAIRMONT...AND MOVING EAST AT 25 MPH.

WIND GUSTS OF 45 MPH...PEA SIZE HAIL AND FREQUENT LIGHTNING ARE
LIKELY AS THIS STORM MOVES ACROSS CHEROKEE...BARTOW...PICKENS AND
GORDON COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE FOLSOM...SONORAVILLE...WHITE...PINE LOG...
FAIRMOUNT...FUNKHOUSER...SALACOA VALLEY...LAKE ARROWHEAD...
SUTALLEE...WALESKA...LITTLE RIVER LANDING...BRIDGEMILL...HOLLY
SPRINGS AND CANTON.
Special weather statement, Aug 11, 7:18 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT TUE AUG 11 2009

GAZ012-013-020-021-112345-
718 PM EDT TUE AUG 11 2009

...SIGNIFICANT WEATHER ALERT CONTINUES FOR PICKENS AND CHEROKEE
COUNTIES FOR SMALL HAIL AND 40 MPH WINDS UNTIL 745 PM EDT...

...SIGNIFICANT WEATHER ALERT FOR GORDON AND BARTOW COUNTIES HAS BEEN
CANCELLED AS THE STORM HAS MOVED EAST OF THESE COUNTIES...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SALACOA VALLEY...AND MOVING EAST AT 25 MPH.

WIND GUSTS OF 45 MPH...PEA SIZE HAIL AND FREQUENT LIGHTNING ARE
LIKELY AS THIS STORM MOVES ACROSS PARTS OF CHEROKEE AND PICKENS
COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE SALACOA VALLEY...LAKE ARROWHEAD... WALESKA... TALMADGE...
BALL GROUND AND CANTON.
Special weather statement, Aug 11, 8:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
825 PM EDT TUE AUG 11 2009

GAZ022-023-025-034-035-120100-
825 PM EDT TUE AUG 11 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BARROW...
GWINNETT...JACKSON...FORSYTH AND HALL COUNTIES UNTIL 900 PM EDT...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REST HAVEN...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BARROW...GWINNETT...JACKSON...FORSYTH AND HALL COUNTIES THROUGH 900
PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUGAR
HILL...REST HAVEN...BUFORD...AQUALAND PARK...LAKE LANIER ISLANDS...
FLOWERY BRANCH...HOG MOUNTAIN...CHESTNUT MOUNTAIN...AUBURN...ROAD
ATLANTA-LANIER SPEEDWAY...CHATEAU ELAN...THOMPSONS MILL...COUNTY
LINE...CARL AND HOSCHTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:30 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Hall, Jackson45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.